Dark brown discharge on birth control pill

Patient

Q: My girlfriend is 15 years old and she started the birth control pill Microgestin Fe 1/20 about a month ago. This is the first time shes ever been on a pill and she hasn't missed a pill yet, all within an hour each night. She started it on the first day of her last period. We had sex 3 times over the past month and used a condom correctly each time. The first time was a few days after she finished her period. I did not finish inside her. The next day she noticed a light dark brown discharge, and this lasted for 2 days. The next week we had sex for the second time, and I finished inside her. We used the condom correctly and she has been very precise with the pill. After that, she experienced this dark brown discharge again for an entire week, but this time heavier. The day it stopped, we did it for the third time. Note, she started taking the pink "sugar pills" or "period pills" on the Wednesday during her week stretch of the discharge, and we had sex for the third time on the Sunday after that, which was last Sunday. After the third time, she had very light discharge once and that was it. As I said she hasn't missed a pill and we used the condom correctly every time. Is there something wrong? Could she have missed a period, or could the brown discharge have been her period? Is there any chance of pregnancy? Thanks for your help.

Symptoms:  Dark brown discharge
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews